[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 34.204.202.44. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
February 1953

ORGANIC PHOSPHATE INSECTICIDE POISONING: Report of Two Cases Due to Parathion with Recovery in One

Author Affiliations

CHAPEL HILL, N. C.; NEW HAVEN, CONN.
Instructor in Pediatrics, Yale University School of Medicine (Dr. Chamberlin).; Assistant Professor of Pediatrics, Yale University School of Medicine, Markle Scholar in Medical Sciences (Dr. Cooke).; From the Department of Pediatrics, Yale University School of Medicine.

AMA Am J Dis Child. 1953;85(2):164-172. doi:10.1001/archpedi.1953.02050070173005
Abstract

ALTHOUGH preventive pediatrics is assuming increasing importance in the care of children, the incidence of accidental poisonings in childhood is by no means diminishing. Actually an absolute as well as relative increase in the incidence of such cases has been noted among patients admitted to the university service of the Grace-New Haven Community Hospital during the past eight years.1 During 1951, 51 children were admitted to the pediatric service either because of actual poisoning or for observation after exposure to toxic substances; they constituted 5.1% of all admissions during the year.

Poisoning due to parathion, an organic phosphate insecticide, accounted for 2 of these 51 cases and was responsible for the only death due to poisoning during this time. This report is submitted because such cases present serious problems in diagnosis and therapy and have not heretofore been reported in the pediatric literature.

REPORT OF CASES  Case 1.—M. M.,

×